To cut a long story short, I started having stomach burning problems almost 4 years ago and was finally diagnosed with acid reflux and had a nissen fundoplication April 2010. Never really went off nexium, just 5 weeks after the nissen and being off the nexium I started having stomach stabbing pains, and they put me back on nexium. It all seemed to be fine until last November that I have bout of gasteroentritis(dodgy take away, and spicy food), I had horrible gastritis and stomach burning problems, which have really lingered on for the past 10 months. I get hunger pains, terrible sore burning feeling in the upper stomach. I am on 40mg of nexium, and 4 X 10mg of domperidone. They did an endoscopy in March and nothing, prior to that I had an MRI of an upper stomach and that showed nothing as well, has another ph-metry test done in Feb that also came back normal, so now they want to do an stomach emptying test.
I had a chat with the guy who wants to do the stomach emptying and told him that when I try coming off nexium I feel worst and my stomach makes really bad gurgling noises, could I have excess stomach acid, he said the only condition which could cause that in the zillinger-elliion syndrome, which is very rare, so I looked it up, and got so scared unbelievable, it is horrible, basically form of cancer.
Called him back and he said no don't worry if I knew you get concerned I wouldn't have even mentioned it.
Well easier said than done, with all these symptoms and meds which don't give reflief how can I not worry, my question is that, if it was something that bad wouldn't the MRI or an endoscopy had picked it up?
I am so concerned, does anyone else sffer from stomach burning but to reason found for it yet?
so worried!! I have 2 small children, and get really scare. Any reassurance is greatly appreciated.
I have exactly what you described in your symptoms.mine is on the right side and goes to the back with a low back pain,my ache is there all the time. i hope we get some answers soon.right now iam looking for answers.
It's perfectly normal to have burning stomach pain and excess acid when coming off Nexium! Nexium suppresses acid so badly that your body responds by making too much gastrin, which means you produce extra acid. It takes about 2 months after quitting for the body to return to normal.
If you want to stop the drug, it has to be done slowly. It took me about 5 months. There are several threads here in which people describe their experience at quitting PPIs.
There are still many doctors in the US who don't believe this, despite several placebo-controlled trials published in reputable journals. Most doctors in Europe now recognize that PPI medications cause physical dependency.